MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ ASPHERIC IOL WITH THE ULTRASERT PRE-LOADED DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ ASPHERIC IOL WITH THE ULTRASERT PRE-LOADED DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that the intraocular lens (iol) did not come out of the cartridge properly during a cataract extraction with iol implantation procedure.The procedure was completed with a back-up iol.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information was provided in d.9, h.3, h.6 and h.10 the product was returned for analysis and the reported complaint was observed.Additional observations were as follows: the device is returned loose in the carton.The lens stop and the plunger stop has been removed.The correct nozzle confirmed on the device.Viscoelastic is observed in the device.The plunger is advanced past mid nozzle and is advanced under the lens.The lens is in the lens bay and is misfolded.We are unable to determine the root cause for the reported complaint "lens did not come out of the cartridge properly".Plunger underride was observed.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
In previous report fda product problem code 1316 was reported incorrectly, the correct code should be 2920.

Brand Name
ACRYSOF IQ ASPHERIC IOL WITH THE ULTRASERT PRE-LOADED DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
MDR Report Key11779481
Report Number9612169-2021-00113
Device Sequence Number11622325
Product Code HQL
UDI-Device Identifier00380652394963
UDI-Public00380652394963
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberAU00T0
Device Lot Number21255820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer07/12/2021
08/09/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date07/17/2021
09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC